MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG

ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG
Model Number 9-ACP2-007-018
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Syncope/Fainting (4411)
Date of Event 05/27/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported on (b)(6) 2025 an 18mm amplatzer amulet left atrial appendage occluder was selected for implant to treat a left atrial appendage (laa).Device sizing was determined based on left atrial pressure and echocardiogram (echo) and angiography (angio).Echo and angio were used during the procedure.The patient's landing zone on the short axis was 11mm on the short axis and 15mm on the long axis.The patient's left atrial pressure was 11 mmhg.During the procedure the occluder was partially re-captured twice.A tension test was performed.Close criteria were met.The occluder was implanted.On (b)(6) 2025 during a follow-up transesophageal echocardiogram (tee) it was observed that the occluder was partially anchored on the ventricle.The patient was hospitalized and transferred to a different clinic for cardiac surgery.The patient status at this point was stable with no blood pressure fluctuations.On (b)(6) 2025, at the beginning of the cardiac surgery it was noted that the occluder was actually in the abdominal aorta.The patient was awakened and admitted to the cardiac intensive care unit (cicu) while awaiting percutaneous retrieval in the hemodynamics lab.At the time of transferring to the hemodynamics room, the patient lost consciousness.The patient was intubated and taken for a computed tomography (ct) scan.The scan showed no abnormalities and the percutaneous retrieval proceeded.The occluder was successfully removed.The patient remained in the cicu for monitoring.
 
Additional Manufacturer Narrative
An event of device migration approximately three months after the device implant was reported.During a follow up-tee, the decision was made to hospitalize the patient for cardiac surgery.At the beginning of the cardiac surgery procedure, the patient lost consciousness.The device was surgically explanted and a new device was implanted successfully.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.There were no complaints associated with any other devices from the lot.It is possible that procedural condition and challenging anatomy could have contributed to this event.However, this cannot be confirmed.The reported unexpected medical intervention of removing the device was a result of case-specific circumstances as the device was scheduled to be snared.There is no indication of a product quality issue with regards to manufacture, design, or labeling.

Brand Name
AMPLATZER AMULET
Common Device Name
CARDIAC PLUG
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key22299716
Report Number2135147-2025-03352
Device Sequence Number9739392
Product Code NGV
UDI-Device Identifier00811806013466
UDI-Public(01)00811806013466(17)280229(10)8936944
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
P200049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-ACP2-007-018
Device Catalogue Number9-ACP2-007-018
Device Lot Number8936944
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/27/2025
Supplement Date Received by Manufacturer07/14/2025
Initial Report FDA Received Date06/20/2025
Supplement Report FDA Received Date07/28/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age78 YR
Patient SexMale